MAUDE Adverse Event Report: PERFUSION SYSTEMS BIO CONSOLE 560; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS BIO CONSOLE 560; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 560BCS1
Medical Device Problem Codes Device Alarm System (1012); Excess Flow or Over-Infusion (1311); Obstruction of Flow (2423); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of a bio-console 560 instrument, it was reported that during aortic surgery , the pump was running at approximately 2200¿2300 rpm.Suddenly, a loud abnormal noise was heard, followed by a rapid surge in rpm.This event created a potential risk of an abrupt large volume blood delivery to the patient.The use of the instrument was unknown.There was no adverse patient effect associated with this event.
 
Additional Manufacturer Narrative
Additional information b5: medtronic received additional information that there was an uncontrolled rpm increase during the operation.Medtronic received additional information that after operating the bio-console 560 instrument for approximately 5 minutes, the issue occurred.The initial rpm setting was 2100).Even without additional manipulation, a sudden and loud noise was followed by an abnormal increase in the motor rpms, significantly exceeding the preset rpm value.The patient¿s condition was confirmed as stable after completing all necessary checks.The hand crank was not required and instead the procedure was continued by quickly switching to another bio-pump device.It was not possible to determine the exact flow delivered to the patient at the time of the event.However, during the on-site inspection the following day, both the flow sensor and device output were confirmed to be normal.The error indicator (red light) was blinking, and the device log confirmed an error code at the corresponding time.Correction d8 (was dev serviced by third party?): this field has been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information b5.Medtronic received additional information that the mp board will be required for replacement.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device evaluation summary: the reported issue that during aortic surgery, the pump was running at approximately 2200 to 2300 rpm.Su ddenly, a loud abnormal noise was heard, followed by a rapid surge in rpm was verified during service.The issue could not be reproduced during analysis, but several errors related to the reported issue were identified from the error logs, and additional tests and inspections were required.Error 49 and error 52 (sc mpu mc hall phase c soft error and sc mpu mc speed control gain soft error) were identified.The issue was resolved by replacing the assembly 560 bioconsole mp module and calibrating the motor controller.Preventive maintenance was performed per specifications.Update to h.6: annex b, annex c and annex d codes updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BIO CONSOLE 560
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23093248
Report Number2184009-2025-01218
Device Sequence Number9809114
Product Code DWA
UDI-Device Identifier00643169315822
UDI-Public(01)00643169315822(11)171002
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number560BCS1
Device Catalogue Number560BCS1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer09/20/2025
10/16/2025
02/10/2026
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/15/2025
11/07/2025
02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale